MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET (5F) (D; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET (5F) (D; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of redt3514 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that "double lumen picc developed a hole between the two lumens.It was discovered when doing labs.When flushing after the blood draw it was that blood was all of a sudden in the opposite lumen.The opposite lumen was flushed & blood was now in the first lumen.The picc was removed & replaced.".
 
Additional Manufacturer Narrative
H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of inter-luminal communication is confirmed and was determined to be manufacturing related.One 5 fr dual lumen powerpicc was returned for evaluation.Both lumens of the returned sample were flushed and pressurized with a 12 ml syringe of water and, once the needleless injection caps were removed, water was found to exit from the hub of the red lumen when the purple lumen was infused, indicating communication between the two lumens.The catheter was clamped at multiple locations along its length and the inter-luminal communication was determined to be within the bifurcation of the catheter.The catheter was cut near the center of the bifurcation and dissected.A microscopic observation revealed a longitudinal split in the septum of the catheter lumens, just distal to the junction of the extension leg tubing and the catheter lumens.This split was observed to be straight with slightly rough edges.The fracture surfaces of the split were observed to be flat and granular in texture.The location of this split indicates the damage likely occurred during manufacturing.The investigation was forwarded to the manufacturing facility for further evaluation.Reynosa evaluation: complaint due to ¿hole between the two lumens¿ was confirmed.According with the photo evaluation performed at reynosa facility and gross visual, microscopic visual, and functional testing performed at vad lab the following was concluded: a longitudinal split was found to be within the bifurcation area causing inter-luminal communication between both lumens.This condition was caused during the over-molding process and makes the device unusable for patient¿s treatment.Therefore, the cause of this condition is manufacturing related.A lot history review (lhr) of redt3514 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
POWERPICC CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET (5F) (D
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9622396
Report Number3006260740-2020-00256
Device Sequence Number14074172
Product Code LJS
UDI-Device Identifier00801741131806
UDI-Public(01)00801741131806
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Model NumberN/A
Device Catalogue NumberCK000678
Device Lot NumberREDT3514
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/21/2020
Event Location Hospital
Initial Date Received by Manufacturer 12/30/2019
Supplement Date Received by Manufacturer03/26/2020
Initial Report FDA Received Date01/23/2020
Supplement Report FDA Received Date04/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age33 YR